Aa
Aa
A
A
A
Close
Avatar universal

Preparing to get off of Fentanyl Patches

I've been on fentanyl patches for about three years now, due to a chronic vascular disease. I started out on a 25 mcg patch every three days, and at some point increased to a 50 mcg patch every three days. For a while now Ive been noticing that on the third day, they day that I'm supposed to change the patch, I start getting terrible withdrawl symptoms. It's worse than any pain I've ever felt. My body gets incredibly restless and I can't stop writhing around. I'm incredibly fatigued, but I can't sleep. I get horrible night sweats and its really just awful. I'm beyond tired of it. I want to get off of them once and for all so that I never have to experience these symptoms again. I've tried stepping down to a 25 mcg patch, but the symptoms are always so bad that I end up having to go back to 50 mcg. Does anyone have any advice? I really want to be rid of them. I'm only 20 years old, and all I want is to be able to enjoy my youth, but right now it seems hopeless. I'm terrified of the withdrawl symptoms after I quit the patch after all of the horror stories I've read. How long will it last? Any information or advice would be so appreciated!
2 Responses
Sort by: Helpful Oldest Newest
4113881 tn?1415850276
Here is an old thread on the subject...hopefully it answers the questions you have.

http://www.medhelp.org/posts/Pain-Management/fentanyl-withdrawal-misery-HOW-LONG/show/622182

I think you should talk to your doctor about some kind of weaning plan. Sometimes docs will used other less potent medication to wean you off the current one. Anyways, talk to your doc.

Ive never withdrawn from a Fentanyl patch but I have cold turkey from IV heroin use and many other opiates...Id imagine it wouldn't be any worse...(but Ive never had that great an imagination) It will all depend on how your doc approaches it and what plan he puts you on. If you wean to a really low dose of something...you will likely only have 3-5 days of serious withdrawals (IMO)

Anyways...hang in there...talk to your doc...read the old thread where you will see others who walked the path you are about to walk already...stay plugged into this site...and God Bless.

:)
Helpful - 0
Avatar universal
I just got off fentanyl 50 mcg the end of February. Message me and I can explain what I did cuz I could stand the taper either. You will be amazed how much better your life will be. On fentanyl you only exist :( your not living.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.